COMO, Miss. - Another person is now hospitalized after taking a drug that investigators have been unable to identify.
This is the seventh person to be hospitalized in Panola County for taking the mystery drug.
But it has been difficult to pinpoint the drug.
First responders and law enforcement told FOX13 they are hearing the same thing as residents said previously – that is possibly a bad batch of crack cocaine – but nothing has been confirmed.
Kyle Arnold, the EMS Chief of Lifeguard Ambulance in Panola County, said his crews have responded to the mystery overdoses since last Friday.
He described the symptoms generally observed from the victims so far.
Download the FOX13 Memphis app to receive alerts from breaking news in your neighborhood.
- Man shot, killed in Parkway Village
- McDonald’s worker charged with photographing customer credit cards in fraud scheme
- Mid-South man convicted in deadly shooting during Craigslist sale
- PHOTOS: Mid-South's Most Wanted Fugitives
"What we have seen is generalized unconsciousness bad respiratory depression and comatose state that can't be reversed by anything that we have,” Arnold said. “So, we have been just managing their airways and sending them to places that have intensive care services."
Arnold said no one on scene of any of the overdoses has offered up much information as to what those who have overdosed have taken.
"It seems to be that a large amount of people would get in trouble for it being an illegal substance and all," Arnold said.
Arnold told FOX13 with the weekend here there is concern there could be another spike in overdoses.
"We always keep that in the back of our mind that it is the weekend, and you never know when things will go crazy," Arnold said.
© 2019 Cox Media Group.